Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itching, Spots, Rashed
May 21, 2003

My meds "make me sick",so I had to stop taking them. My CD4 is now to 67, My viral load is in the 200,000, and now I have developed this horrible itch, that makes me almost scratch my skin to pieces, and little purple bumps appear after I've scratcfhed. The doctor says it looks like insect bites. NOT SO. Please give me a suggestion. I hate to decide to itch, or take the meds. Both are equally unpleasant. Nothing that I do stops the itching. Only when I am sleep am I not scratching. Can you PLEASE HELP?

Response from Dr. Henry

There are many skin conditions associated wtih or aggravated by HIV infection. Eosinophilic folliculitis is a classic one that is associated with red bumps and often severe itching that can be difficult to treat. Use of antifungal pills and creams, steroid creams, antihistamines, UV light, sometime antibiotics--all help in some patients and depending on the details of each case. I often get help from a dermatologist with HIV experience in many situations. KH



Previous
Switching Meds
Next
Combivir/Sustiva sun sensitivity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement